Facebook Pixel
EmpowHER Guest
Q: 

Is sticky skin syndrome treatable or curable?

By Anonymous November 5, 2014 - 4:04pm
 
Rate This

My sticky skin sounds exactly like the others I've read about. I 've had it less than a week and learned that no amount of soap or solvent seems to to help. Mine began suddenly after I cleaned some unknown substance off my hand. Should I expect other symptoms to appear, or does it just cause sticky skin? Someone seemed to say that it was only on their hands and feet as they described their case. Mine is predominately on my feet as well, at least that's where I'm most aware of it. Even my lips are affected.
Perplexed,
Bill Sims

Add a Comment3 Comments

EmpowHER Guest
Anonymous

After two years of sticky skin syndrome and trying everything I and the determatologist could think of, I saw a world renowned environmental medicine MD. He said, "It is likely a food allergy." Through the process of elimination, I have discovered corn products are causing my sticky skin. I am in the process of eliminating it in all forms and 95% of sticky skin is gone. It is wonderful to once again have normal skin!!!

April 27, 2017 - 7:50pm
EmpowHER Guest
Anonymous (reply to Anonymous)

I battled sticky skin syndrome for 2 years and nothing worked. Dermatologists seemed to think it was something ON my skin to get rid of. Finally an occupational therapist said, it is a food allergy. After an elimination diet - turns out my problem is corn as well. I have eliminated all that I can which is hard given the fact it is included in so many foods. I am have great success. Sticky skins is now 98% gone. I never thought I would be so happy over normal skin.

May 19, 2017 - 7:09pm
Guide

 

Hi Bill and welcome to EmpowHER.

Have you started taking any new prescriptions recently? The reason I'm asking is that several dermatology reports state that Sticky Skin Syndrome (or "acquired cutaneous adherence") is a rare side effect of certain drugs, including those used to treat acne and psoriasis, as well as some chemotherapy drugs.

If you are not taking any new medications, and have not introduced any new elements into your environment which could be causing a reaction, I would make an appointment with a dermatologist.

What you have may or may not be "sticky skin syndrome" and you need to know what you're dealing with, especially if you are saying it started with your hands and is spreading elsewhere.

Let us know what you learn, we wish the best for you.

Regards,

Pam

November 5, 2014 - 5:38pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.